Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 5, NWS North Platte, NE

February 2, 20077 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Feb 2, 2007, 2:27 AM MST for 7 counties in Nebraska. It took effect at Feb 2, 2007, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2007, 2:27 AM MST (09:27 UTC)
In effect from
Feb 2, 2007, 11:00 AM MST
Expired
Feb 2, 2007, 5:00 PM MST
In force
6 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
-180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 020927
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 AM CST FRI FEB 2 2007

.A FAST MOVING SURFACE TROF OF LOW PRESSURE...WILL BRING GUSTY
WINDS TO THE EASTERN PANHANDLE AND PORTIONS OF NORTHWESTERN
NEBRASKA THIS AFTERNOON. NORTHWESTERLY WINDS BEHIND THE TROF WILL
INCREASE TO 25 TO 35 MPH...WITH PERIODIC GUSTS TO 45 MPH BY LATE
AFTERNOON. WINDS ARE EXPECTED TO DIMINISH TO BELOW ADVISORY
CRITERIA AFTER SUNSET...HOWEVER...WINDS WILL REMAIN BREEZY
THROUGH MIDNIGHT CST (11 PM MST).

NEZ004-005-022>024-035-056-094-030000-
/O.NEW.KLBF.WI.Y.0005.070202T1800Z-070203T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS...
CODY...MERRIMAN...KILGORE
327 AM CST FRI FEB 2 2007 /227 AM MST FRI FEB 2 2007/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS AFTERNOON. 

GUSTY NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45
MPH...WILL DEVELOP THIS AFTERNOON ACROSS THE EASTERN PANHANDLE AND
PORTIONS OF NORTHWESTERN NEBRASKA. PERSONS DRIVING LIGHT WEIGHT OR
HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHEN DRIVING THIS
AFTERNOON...AND BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON
EAST TO WEST ROUTES. 


$$

CLB
2 follow-up statements
000 
WWUS73 KLBF 021756
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 AM CST FRI FEB 2 2007

.NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AS AN UPPER LEVEL
DISTURBANCE FORCES A SURFACE TROUGH SOUTH ACROSS THE NEBRASKA
BORDER.

NEZ004-005-022>024-035-056-094-030000-
/O.CON.KLBF.WI.Y.0005.070202T1800Z-070203T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS...
CODY...MERRIMAN...KILGORE
1156 AM CST FRI FEB 2 2007 /1056 AM MST FRI FEB 2 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JMC
000 
WWUS73 KLBF 022353
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
553 PM CST FRI FEB 2 2007

NEZ004-005-022>024-035-056-094-030100-
/O.EXP.KLBF.WI.Y.0005.000000T0000Z-070203T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS...
CODY...MERRIMAN...KILGORE
553 PM CST FRI FEB 2 2007 /453 PM MST FRI FEB 2 2007/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
AFTERNOON...

NORTHWEST WINDS ACROSS WESTERN NEBRASKA HAVE SUBSIDED TO BELOW
WIND ADVISORY LEVELS AND WILL CONTINUE TO SUBSIDE THIS EVENING.
THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

KAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Feb 2, 2:20 AM MST, 7 minutes earlier.

Area forecast discussion, Feb 2, 2:20 AM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 AM CST FRI FEB 2 2007

.DISCUSSION...
TEMPS HAVE FALLEN TO SINGLE DIGITS BELOW ZERO TO NEAR ZERO ACROSS
CWA THIS MORNING WITH LBF DOWN TO 9 BELOW SO FAR. MANY ASOS REPORTS
HAVE WINDS BORDERLINE WC ADV...BUT MANY NDOR SITE REMAIN STRONG
ENOUGH THAT WILL CONTINUE WITH ADV THROUGH MORNING. OTHER HEADLINES
TODAY WILL INCLUDE WIND ADVISORY FOR THE AFTERNOON ACROSS NW CWA.
H20 SHOWING WAVE OVER SASK DROPPING DOWN IN AMPLIFIED NORTHERLY
FLOW...WHICH WILL MOVE INTO W.DAKOTAS BY LATE AFTERNOON AND PUSH
SECONDARY FRONT/WIND SHIFT LINE INTO NW CWA. DECENT PRESS RISE
BEHIND THIS BOUNDARY COMBINDED WITH COOLER TEMPS ALOFT WITH MID
LEVEL TROF WILL STEEPEN LAPSE RATES LEADING TO GOOD UNIDIRECTIONAL
FLOW FOR GOOD MOMENTUM TRANSFER. FLOW IS SUCH THAT FAR NW CWA MAY BE
IN SHADOW OF BLACK HILLS BUT MUCH OF WESTERN SANDHILLS/EASTERN
PANHANDLE SHOULD GET SOME GUSTS OVER 40 MPH BY MID AFTERNOON. TEMPS
TODAY AND THROUGHOUT FORECAST REALLY A NIGHTMARE TO FORECAST. WITH
STRONG WESTERLY FLOW AND GOOD MIXING/DOWNSLOPE FLOW WOULD EXPECT
TEMPS TO RISE THIS AFTERNOON. GUIDANCE IN MID UPPER 20S IN THE WEST
BUT HARD TO BITE ON THIS CONSIDERING THE ARCTIC AIRMASS SO WENT NEAR
THE NAM 2M TEMPS WITH SOME TWEAKS. AS MAIN MID LEVEL TROF ROTATES
ACROSS UPPER MO VALLEY THIS EVENING...LAPSE RATES REMAIN HIGH ACROSS
NE ZONES AND PROFILES SHOW SMALL CHANCE THAT -SHSN COULD MAKE TO
GROUND SO ADDED SMALL POPS. COLD TEMPS AGAIN TONIGHT AND WINDS LOOK
TO REMAIN ABOVE 10 MPH SO ANTOHER ADV NOT OUT OF QUESTION. SATURDAY
INTO EARLY NEXT WEEK H5 LOW TRANSITIONS FROM NORTHERLY TO A MORE NW
FLOW SCENARIO AS UPPER RIDGE MOVE FARTHER ONTO WEST COAST. THIS
ALLOWS UPPER JET TO SLOWLY MIGRATE FROM ACROSS ROCKIES TO THE MO
VALLEY AND WOULD EXPECT A BETTER CHANCE FOR WARMER AIR TO SPREAD
INTO WESTERN ZONES. THIS REFLECTED IN GRIDS ATTM AND ONLY MINOR
TWEAKS NEEDED...BUT CONFIDENCE LOW SEEING ARCTIC FRONT MOVE TO FAR
EAST ESPECIALLY WITH SNOW COVER IN PLACE...HENCE NO MAJOR CHANGES.

.AVIATION DISCUSSION...
VFR CONDITIONS SHOULD REMAIN IN PLACE ACROSS CWA THROUGH AFTERNOON.
MVFR CONDITIONS MAY MOVE INTO EASTERN PORTIONS OF 098 TWEB ROUTE
AFTER SUNSET THROUGH EARLY MORNING HOURS...MAINLY DUE TO LOWERING
CEILING HEIGHTS AS MOVES JUST NORTH OF CWA. WINDY CONDITIONS WILL BE
IN PLACE ACROSS NW CWA THIS AFTERNOON WITH SOME GUSTS APPROACHING 45
MPH FROM THE NORTHWEST.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY THRU 18Z
NEZ004>010-022>029-035>038-056>059-069>071-094.

WIND ADVISORY FROM NOON CST 6 PM CST FOR
NEZ004-005-022>024-035-056-094.

&&

13/CLB
Hazardous weather outlook, Feb 1, 2:37 PM MST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 PM CST THU FEB 1 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-020745-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
337 PM CST THU FEB 1 2007 /237 PM MST THU FEB 1 2007/

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST TO NOON FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

WIND CHILL ADVISORIES ARE POSTED FOR ALL OF WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT. NORTHWEST WINDS WILL COMBINE WITH THE
INCREASING COLDER AIR ARRIVING OVERNIGHT TO DRIVE WIND CHILL
VALUES TO 20 BELOW ZERO OR COLDER. AT WIND SPEEDS OF 15 MPH...WIND CHILL
VALUES OF 19 BELOW CAN CAUSE FROSTBITE TO OCCUR WITHIN 30 MINUTES
WHEN OUTDOORS. IF GOING OUTSIDE TONIGHT THROUGH FRIDAY
MORNING...BUNDLE IN LAYERS...WITH GLOVES...AND HATS...TO PROVIDE
ADDITIONAL PROTECTION FOR THE BODY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

BITTER COLD WIND CHILL VALUES WILL AGAIN BE POSSIBLE FRIDAY NIGHT
INTO SATURDAY AS COLDER AIR PLUNGES SOUTHEAST THROUGH THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

WFO LBF

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 12:23 PM MSTWind Chill AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more21 hr

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.